Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

DD with first fever ALSO got 2nd round of shots yesterday...

she's 4 months. Do shots cause a fever? it's 102 and I just gave her tylenol...at what temp do I need to be worried?

Answer Question
 
stepmom929

Asked by stepmom929 at 4:22 PM on Sep. 29, 2009 in Babies (0-12 months)

Level 12 (920 Credits)
Answers (7)
  • Yes they can cause a fever. I was told that if a fever shows up w/in 48-72 hours to just treat it and see what happens. My LO did the same thing in w/in 24 hours it was gone.
    coala

    Answer by coala at 4:23 PM on Sep. 29, 2009

  • Shots can cause a fever. You should worry at 104-106 degrees. You may want to find out more about immunizations before you let her have more. They should have given you an information sheet to take home. You can refuse or delay immunizations.
    Gailll

    Answer by Gailll at 4:25 PM on Sep. 29, 2009

  • Most of the time, unless the fever is over 104, they don't consider it an emergency. However if it stays at 102 for more than a few days I would have her seen by her doctor. The immunizations can cause fever, so just treat her with Tylenol and Motrin for infants. Ask your pediatrician, but mine has always said you can give Tylenol, then 4 hours later give Motrin, then 4 hours later give Tylenol again if the fevers dont respond to just one medicine.
    AprilDJC

    Answer by AprilDJC at 4:26 PM on Sep. 29, 2009

  • It is directed related to getting the vaccines..... what shots did your LO get?

    "They" were trying to say tylenol given after shots causes autism...google it... let the fever fight it-I would not give anymore tylenol.

    I highly recommend vaccines: Are they Safe & Effective by Neil Z Miller
    How to Care for a Healthy Child in spite of yoru doctor by dr robert mendelsohn md
    Anonymous

    Answer by Anonymous at 4:48 PM on Sep. 29, 2009

  • Yes it is common.
    DO not give a four month old Motrin. Only tylenol.
    --------

    Anon :48, Tylenol and autism? Really?
    Princessofscots

    Answer by Princessofscots at 6:00 PM on Sep. 29, 2009

  • Yes it's common for fever to occur when vaccinated. It's a good sign really because it means their immune system kicked in. If it gets to 104 or if you are the least bit concerned call your pediatrician. That's what they are for. Give tylenol and lukewarm bath or spongebath.

    Anon. Tylenol and autism?? I thought I heard all the BS stories. Thanks for the laugh.
    2autisticsmom

    Answer by 2autisticsmom at 7:06 PM on Sep. 29, 2009

  • dont listen to anon tylenol and vaccines dont caused autism k. both my kids are vaccinated and perfectly healthy. i do agree with princees on only tulenol motrin is for babies 6 mts and up. fever after shots is k. as long as is not high and102 is not high. just keepdoing tylenol; the fevr should be gone by tomorrow if the fever persisit is not gonna be due to teh shots but an illness.

    NEXT THEYARE GONNA SAY THAT STETHESCOPES CAUSED AUTISM LOL
    piwife

    Answer by piwife at 7:47 PM on Sep. 29, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN